Alert archive / California / Special Weather Statements in 2024
Special Weather Statement, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this special weather statement at Mar 30, 2024, 6:21 PM PDT for San Mateo County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2024, 6:21 PM PDT (01:21 UTC)
- Expired
- Mar 30, 2024, 6:45 PM PDT
- In force
- 24 min
- Issued by
- NWS San Francisco Bay Area, CA
- Hail
- 0.25 in
- Wind
- 40
County San Mateo County, CA
The radar
The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WWUS86 KMTR 310121
SPSMTR
Special Weather Statement
National Weather Service San Francisco CA
621 PM PDT Sat Mar 30 2024
CAZ509-512-310145-
San Francisco Peninsula Coast CA-Santa Cruz Mountains CA-
621 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SANTA CRUZ AND
SOUTH CENTRAL SAN MATEO COUNTIES THROUGH 645 PM PDT...
At 621 PM PDT, Doppler radar was tracking a strong thunderstorm near
Woodside, or 8 miles southwest of Palo Alto, moving southwest at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3740 12234 3738 12225 3713 12233 3724 12242
TIME...MOT...LOC 0121Z 027DEG 18KT 3734 12229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
ACWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:06 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 30, 4:06 PM PDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
406 PM PDT Sat Mar 30 2024
...New AVIATION, MARINE...
.SYNOPSIS...
Issued at 105 PM PDT Sat Mar 30 2024
An unstable atmosphere will support scattered showers through the
evening, with a slight chance for thunderstorms. High pressure
will bring clearing skies and a warming trend through mid-week.
&&
.SHORT TERM...
(This evening through Sunday)
Issued at 105 PM PDT Sat Mar 30 2024
The big question for today is potential thunderstorm development.
The GOES 18 mesosector visible imagery is showing increasing
convective activity as a clear morning allowed the daytime
temperature to surpass expectations. With cold air in place aloft,
and warmer temperatures near the surface, low level lapse rates
are impressive at near 9 deg C/km. This instability is beginning
to be realized, with KMUX showing scattered showers becoming
organized, mainly south of the Golden Gate. As the surface
temperature continues to climb above short range forecasts, it is
becoming increasing likely that thunderstorms will develop by the
early evening. Easter Sunday will be much less active, but a few
light showers are still possible in the afternoon.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 105 PM PDT Sat Mar 30 2024
Monday and Tuesday will be clear, warm and sunny as subtropical
high pressure becomes the dominant feature. As an example of this
drastic shift, the high temperature at Santa Rosa was 52F on
Saturday and is expected to climb to 75F by Tuesday.
Wednesday will be a transition day as a weak cold front moves
through. This system will bring strong NW winds to the coast and
flip the script back to a cooling trend with some light rain
expected for Thursday and Friday.
&&
.AVIATION...
(00Z TAFS)
Issued at 406 PM PDT Sat Mar 30 2024
Low pressure offshore is contributing to showers across the Central
Coast and a line of convective thunderstorms south of SJC, while
isolated showers continue across the Bay Area and the North Bay.
Chances for thunderstorms diminish after 2Z as the low moves south,
with isolated showers through the region continuing through Sunday
morning. Generally VFR through the period with possible MVFR
conditions or worse within the showers. Winds generally follow the
flow around the low pressure system (generally northeasterly to
easterly) and remain breezy and potentially gusty through the
evening. After a lull overnight, winds will turn onshore for Sunday.
Vicinity of SFO... Generally VFR through the TAF period with
possible MVFR within showers through Sunday morning. Breezy north to
northeast winds will continue through evening, with west-northwest
flow returning to the terminal on Sunday.
SFO Bridge Approach... Similar to SFO.
Monterey Bay Terminals... Widespread showers and chances for
thunderstorms through the evening hours, with showers diminishing
overnight. Conditions will generally remain VFR with MVFR possible
within the shower cells. Breezy southeast winds continue into the
evening with westerly to northwesterly flow returning Sunday
afternoon.
&&
.MARINE...
(Tonight through next Thursday)
Issued at 406 PM PDT Sat Mar 30 2024
A gale force low pressure system centered approximately 180
nautical miles SW of Monterey Bay is supporting fresh to strong SE
winds in the southern zones and moderate to fresh easterly winds
in the northern zones. This system will move south over the next
24 hours as high pressure builds in from the subtropical Pacific.
The gradient between these two systems will cause strong northerly
flow to return by Sunday. As the low moves inland and weakens on
Monday, winds will decrease to a moderate NW breeze as rough seas
abate. The next cold front will regenerate strong NW winds and
rough seas beginning Wednesday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 PM to 9 PM PDT Sunday for Mry Bay.
Small Craft Advisory from 9 AM to 9 PM PDT Sunday for Pt Arena
to Pt Reyes 0-10 nm.
Small Craft Advisory until 9 PM PDT this evening for Pt Pinos to
Pt Piedras Blancas 0-10 nm.
Small Craft Advisory from 3 PM Sunday to 3 AM PDT Monday for Pt
Pinos to Pt Piedras Blancas 0-10 nm.
Small Craft Advisory until 9 AM PDT Monday for Pt Arena to Pt
Reyes 10-60 NM.
Small Craft Advisory until 3 AM PDT Monday for Pigeon Pt to Pt
Pinos 10-60 NM.
&&
SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...DialH
MARINE...Flynn
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Special weather statement, Mar 30, 3:27 PM PDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service San Francisco CA
327 PM PDT Sat Mar 30 2024
CAZ512-302300-
Santa Cruz Mountains CA-
327 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SANTA CRUZ AND
SOUTHWESTERN SANTA CLARA COUNTIES THROUGH 400 PM PDT...
At 326 PM PDT, Doppler radar was tracking a strong thunderstorm near
Ben Lomond, or 7 miles southwest of Los Gatos, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boulder Creek, Ben Lomond, and Lexington Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3716 12199 3710 12195 3704 12214 3716 12223
TIME...MOT...LOC 2226Z 073DEG 13KT 3713 12203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Mar 30, 4:03 PM PDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service San Francisco CA
403 PM PDT Sat Mar 30 2024
CAZ509-512-302345-
San Francisco Peninsula Coast CA-Santa Cruz Mountains CA-
403 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SANTA CRUZ AND
SOUTHEASTERN SAN MATEO COUNTIES THROUGH 445 PM PDT...
At 403 PM PDT, Doppler radar was tracking a strong thunderstorm near
Boulder Creek, or 12 miles southwest of Saratoga, moving west at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boulder Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3726 12241 3721 12211 3710 12211 3707 12226
3711 12230 3712 12234 3714 12234 3715 12236
3717 12236 3718 12239 3724 12242
TIME...MOT...LOC 2303Z 092DEG 13KT 3716 12221
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Mar 30, 4:51 PM PDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service San Francisco CA
451 PM PDT Sat Mar 30 2024
CAZ512-513-529-310030-
Santa Clara Valley Including San Jose CA-Santa Cruz Mountains CA-
Northern Monterey Bay CA-
451 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SANTA CRUZ AND WEST
CENTRAL SANTA CLARA COUNTIES THROUGH 530 PM PDT...
At 451 PM PDT, Doppler radar was tracking a strong thunderstorm near
Seven Trees, or 7 miles south of San Jose, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Jose, Campbell, Saratoga, Los Gatos, Scotts Valley, Monte Sereno,
Lexington Hills, and Cambrian Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3728 12206 3726 12176 3716 12173 3703 12199
TIME...MOT...LOC 2351Z 078DEG 11KT 3720 12181
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DialHSpecial weather statement, Mar 30, 5:34 PM PDT, 47 minutes before
Special Weather Statement
National Weather Service San Francisco CA
534 PM PDT Sat Mar 30 2024
CAZ508-509-512-310115-
San Francisco Peninsula Coast CA-Santa Cruz Mountains CA-
San Francisco Bay Shoreline CA-
534 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAN MATEO COUNTY THROUGH
615 PM PDT...
At 534 PM PDT, Doppler radar was tracking a strong thunderstorm over
San Carlos, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Mateo, Redwood City, Foster City, San Carlos, Belmont, Half Moon
Bay, Woodside, Highlands-Baywood Park, North Fair Oaks, Highlands,
and Emerald Lake Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3757 12228 3753 12221 3752 12221 3752 12220
3751 12218 3748 12221 3736 12235 3746 12245
TIME...MOT...LOC 0034Z 045DEG 13KT 3752 12226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Mar 30, 5:54 PM PDT, 27 minutes before
Special Weather Statement
National Weather Service San Francisco CA
554 PM PDT Sat Mar 30 2024
CAZ508-512-513-310145-
Santa Clara Valley Including San Jose CA-Santa Cruz Mountains CA-
San Francisco Bay Shoreline CA-
554 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SANTA CRUZ...
SOUTHEASTERN SAN MATEO AND NORTHWESTERN SANTA CLARA COUNTIES THROUGH
645 PM PDT...
At 554 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sunnyvale, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Jose, Sunnyvale, Santa Clara, Mountain View, Palo Alto,
Cupertino, Los Altos, Los Altos Hills, Woodside, Stanford, Portola
Valley, and Loyola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3746 12200 3742 12193 3717 12217 3739 12236
TIME...MOT...LOC 0054Z 055DEG 11KT 3741 12203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Mar 30, 6:21 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service San Francisco CA
621 PM PDT Sat Mar 30 2024
CAZ509-512-310145-
San Francisco Peninsula Coast CA-Santa Cruz Mountains CA-
621 PM PDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SANTA CRUZ AND
SOUTH CENTRAL SAN MATEO COUNTIES THROUGH 645 PM PDT...
At 621 PM PDT, Doppler radar was tracking a strong thunderstorm near
Woodside, or 8 miles southwest of Palo Alto, moving southwest at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3740 12234 3738 12225 3713 12233 3724 12242
TIME...MOT...LOC 0121Z 027DEG 18KT 3734 12229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ACThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:34 PM PDT | Special Weather Statement | MTR | San Mateo | 41 min |
| Mar 30, 5:54 PM PDT | Special Weather Statement | MTR | San Mateo | 51 min |
| Mar 30, 6:04 PM PDT | Areal Flood Advisory | MTR | Alameda, San Mateo, Santa Clara, Santa Cruz | 116 min |
| Mar 30, 6:26 PM PDT | Special Weather Statement | MTR | San Mateo | 34 min |
| Mar 30, 6:40 PM PDT | Special Marine Warning | MTR | 87 min | |
| Mar 30, 7:01 PM PDT | Special Weather Statement | MTR | San Mateo | 44 min |
Nearby
Special Weather Statements in California, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.